Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 218, NWS Norman, OK

May 19, 2018Foard County, Texas

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2018, 9:13 PM CDT for Foard County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2018, 9:13 PM CDT (02:13 UTC)
Expired
May 19, 2018, 10:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Foard County, TX

The radar

The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:30 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:10 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 19, 7:10 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
710 PM CDT Sat May 19 2018

.AVIATION...
Widely scattered showers and thunderstorms are expected
to become more numerous this evening and overnight. The
stronger storms will be capable of lowering visibility
to less than 1 mile and produce wind gusts in excess of
45-50 knots. Perhaps the more significant storms will
impact the terminal sites around LAW and SPS.
By 12Z most of the showers and storms should be east and
south of most of the terminal sites.  A cold front across
northwestern Oklahoma, will move slowly south tonight before
stalling on Sunday. During the day Sunday, mainly VFR conditions
are expected.

&&

.PREV DISCUSSION... /issued 327 PM CDT Sat May 19 2018/

DISCUSSION...

Strong to severe thunderstorms have formed over the past
hour, mainly across north central and southwest Oklahoma. An
outflow boundary that lifted northward from central Oklahoma
earlier this morning, has been augmented by afternoon convection.

Overall, additional strong to severe storms will continue to
form generally near and ahead of a cold front that extends from
the Texas Panhandle into northwestern Oklahoma. Several HRRR runs,
predict storms will eventually evolve into a thunderstorm complex
or two. One may develop from western north Texas and southwest
Oklahoma and move into central/north central Oklahoma, while
another may evolve from the Texas Panhandle and impact
southwestern Oklahoma and north Texas. If this occurs, the over
hazard will likely be strong damaging winds with some hail. In the
meantime, large hail and strong outflow winds are expected.
Depending on storm evolution tonight through Sunday morning,
little thunderstorm development may occur Sunday afternoon and
evening.

Late Sunday into Monday, a trough/low is expected to move across
southern parts of the West Coast. Weak height rises are expected
over the southern plains with rather weak southwest flow,
especially the eastern half of Oklahoma. Although showers and
thunderstorms will be possible they will be rather slow moving and
mainly not severe.

As the trough lift northeast Tuesday into Wednesday, additional height
rises will occur and the overall flow across Oklahoma and north
Texas will be very weak for late May. Shower and thunderstorm
chances will be rather low.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  66  77  63  82 /  90  30  20  30
Hobart OK         62  76  62  83 /  80  30  20  30
Wichita Falls TX  67  79  66  84 /  80  50  20  30
Gage OK           54  74  58  82 /  60  20  20  20
Ponca City OK     61  74  59  82 /  80  20  10  30
Durant OK         69  83  67  86 /  30  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, May 19, 8:41 PM CDT, 32 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
841 PM CDT Sat May 19 2018

OKZ004>048-050>052-TXZ083>090-210145-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
841 PM CDT Sat May 19 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is a Slight Risk of severe thunderstorms this evening
across parts Oklahoma and western north Texas.

.Location...
The Slight Risk area is east of a line from Freedom to Woodward to
Elk City to Mangum Oklahoma to Quanah Texas, and west of a line
from Seminole to Ardmore to Marietta Oklahoma. There is a Marginal
Risk of severe thunderstorms across the remaining area.

.Timing...
Severe storms will be possible through around 2 AM.

.Impacts...
Damaging wind gusts to 70 mph and hail up to the size of golf
balls will be the main hazards.

Some of the storms today will produce locally heavy rainfall which
may result in some flooding.

.Discussion...
Scattered thunderstorms will remain possible over Oklahoma and
north Texas this evening and into the early morning hours Sunday
morning. Thunderstorms across western sections of north Texas and
southwest Oklahoma may evolve into a complex of storms that will
be capable of producing damaging winds and hail. Other scattered
thunderstorms will be possible this evening across the area,
especially across the slight risk area. The chance of severe
storms will decrease in the early morning hours as atmospheric
instability decreases.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances will continue Sunday through Friday across
parts of Oklahoma and north Texas. A few storms through this time
frame may be strong to severe.

.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slowly moving thunderstorms may cause flash flooding in a
few locations across Oklahoma and north Texas Sunday through
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 19, 8:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             ELECTRA                 34.03N 98.92W
05/19/2018  E1.50 INCH       WICHITA            TX   AMATEUR RADIO

            ALSO REPORTED BROKEN WINDOWS ON HOUSE.

&&

MAD
Special weather statement, May 19, 8:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
815 PM CDT SAT MAY 19 2018

OKZ005-200130-
Woods OK-
815 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woods County Until
830 PM CDT...

AT 811 PM CDT, a strong thunderstorm was located 4 miles north of
Alva, moving north at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Alva.

LAT...LON 3679 9859 3682 9880 3698 9880 3699 9858
TIME...MOT...LOC 0111Z 190DEG 20KT 3686 9869

WR
Special weather statement, May 19, 8:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
827 PM CDT SAT MAY 19 2018

TXZ083>085-200200-
Foard TX-Wilbarger TX-Hardeman TX-
827 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Foard...west central
Wilbarger and southeastern Hardeman Counties Until 900 PM CDT...

AT 826 PM CDT, strong thunderstorms were along a line extending from
near Chillicothe to 6 miles northwest of Margaret to 10 miles
northwest of Truscott, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Crowell, Chillicothe, Medicine Mound and Copper Breaks State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3430 9932 3413 9959 3385 9985 3385 10005
      3412 9982 3430 9957
TIME...MOT...LOC 0126Z 261DEG 9KT 3427 9950 3410 9974 3387 9993

MAHALE
Special weather statement, May 19, 8:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
834 PM CDT SAT MAY 19 2018

OKZ023-035-200200-
Kiowa OK-Caddo OK-
834 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR east central Kiowa and
southwestern Caddo Counties Until 900 PM CDT...

AT 831 PM CDT, a strong thunderstorm was located 10 miles south of
Carnegie, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Carnegie, Fort Cobb and Fort Cobb Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3499 9878 3510 9863 3510 9862 3521 9848
      3507 9831 3497 9829 3485 9866 3486 9867
      3486 9879
TIME...MOT...LOC 0131Z 238DEG 20KT 3496 9866

MAHALE
Special weather statement, May 19, 8:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
850 PM CDT SAT MAY 19 2018

TXZ084-085-087-088-200215-
Foard TX-Knox TX-Wilbarger TX-Baylor TX-
850 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...east central
Knox...southwestern Wilbarger and northwestern Baylor Counties Until
915 PM CDT...

AT 847 PM CDT, a strong thunderstorm was located 9 miles north of Red
Springs, moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Grayback and western Lake Kemp.

LAT...LON 3363 9938 3367 9958 3407 9941 3405 9922
      3395 9909
TIME...MOT...LOC 0147Z 210DEG 28KT 3374 9944

MAHALE
Special weather statement, May 19, 8:52 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
852 PM CDT SAT MAY 19 2018

TXZ085-086-088-089-200215-
Wichita TX-Archer TX-Wilbarger TX-Baylor TX-
852 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita...
northwestern Archer...southeastern Wilbarger and northeastern Baylor
Counties Until 915 PM CDT...

AT 850 PM CDT, a strong thunderstorm was located 4 miles northwest of
Lake Diversion, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Iowa Park, Electra, Harrold, Lake Diversion and eastern Lake Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3371 9895 3374 9917 3409 9904 3402 9861
TIME...MOT...LOC 0150Z 210DEG 21KT 3383 9902

MAHALE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:09 PM CDTSevere Thunderstorm WarningOUNTillman51 min
May 19, 7:20 PM CDTSpecial Weather StatementOUNAlfalfa25 min
May 19, 7:23 PM CDTSevere Thunderstorm WarningOUNWoods37 min
May 19, 7:27 PM CDTSevere Thunderstorm WarningOUNMajor48 min
May 19, 7:30 PM CDTSpecial Weather StatementOUNKiowa30 min
May 19, 7:52 PM CDTSevere Thunderstorm WarningOUNWoods23 min
May 19, 7:54 PM CDTSevere Thunderstorm WarningOUNMajor22 min
May 19, 8:01 PM CDTSpecial Weather StatementOUNCaddo29 min
May 19, 8:15 PM CDTSpecial Weather StatementOUNWoods15 min
May 19, 8:21 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman39 min
May 19, 8:34 PM CDTSpecial Weather StatementOUNCaddo26 min
May 19, 8:55 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman50 min
May 19, 9:15 PM CDTAreal Flood WarningOUNHarmon, Jackson3 hr
May 19, 9:24 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
May 19, 9:32 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
May 19, 9:39 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman51 min
May 19, 9:46 PM CDTSpecial Weather StatementOUNHarper29 min
May 19, 10:03 PM CDTFlash Flood WarningOUNCotton3 hr
May 19, 10:08 PM CDTSevere Thunderstorm WarningOUNCotton52 min
May 19, 10:08 PM CDTSevere Thunderstorm WarningOUNKay, Noble52 min
May 19, 10:10 PM CDTSpecial Weather StatementOUNCanadian35 min
May 19, 10:24 PM CDTSpecial Weather StatementOUNWoodward36 min
May 19, 10:56 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson29 min
May 19, 11:02 PM CDTSpecial Weather StatementOUNWoodward28 min
May 19, 11:04 PM CDTSpecial Weather StatementOUNStephens26 min
May 19, 11:18 PM CDTSpecial Weather StatementOUNEllis27 min
May 19, 11:30 PM CDTSpecial Weather StatementOUNJefferson, Stephens30 min
May 19, 11:45 PM CDTSpecial Weather StatementOUNCotton30 min
May 19, 11:49 PM CDTSpecial Weather StatementOUNCaddo, Grady26 min
May 19, 11:51 PM CDTSpecial Weather StatementOUNGarvin24 min
May 19, 11:58 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens47 min
May 20, 12:05 AM CDTSpecial Weather StatementOUNStephens25 min
May 20, 12:14 AM CDTSevere Thunderstorm WarningOUNCotton, Stephens36 min
May 20, 12:22 AM CDTFlash Flood WarningOUNCotton3 hr
May 20, 12:26 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pottawatomie49 min
May 20, 12:53 AM CDTAreal Flood WarningOUNCotton, Tillman3 hr
May 20, 1:07 AM CDTSpecial Weather StatementOUNKay23 min
May 20, 1:12 AM CDTSpecial Weather StatementOUNCoal33 min
May 20, 1:16 AM CDTAreal Flood AdvisoryOUNStephens3 hr
May 20, 1:40 AM CDTSpecial Weather StatementOUNHughes35 min
May 20, 1:52 AM CDTSpecial Weather StatementOUNGarvin38 min
May 20, 6:18 AM CDTRiver Flood WarningOUNCotton19 hr
May 20, 6:21 AM CDTSpecial Weather StatementOUNPontotoc24 min
May 19, 7:04 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman, Knox3 hr
May 19, 7:20 PM CDTFlash Flood WarningOUNFoard, Knox3 hr
May 19, 7:42 PM CDTSevere Thunderstorm WarningOUNFoard, Knox48 min
May 19, 7:45 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger45 min
May 19, 8:27 PM CDTSpecial Weather StatementOUNFoard33 min
May 19, 8:31 PM CDTAreal Flood AdvisoryOUNFoard, Hardeman3 hr
May 19, 8:44 PM CDTFlash Flood WarningOUNFoard, Hardeman3 hr
May 19, 8:50 PM CDTSpecial Weather StatementOUNWilbarger25 min
May 19, 8:52 PM CDTSpecial Weather StatementOUNWichita23 min
May 19, 8:58 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr
May 19, 9:02 PM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger43 min
May 19, 9:06 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger39 min
May 19, 9:26 PM CDTFlash Flood WarningOUNFoard3 hr
May 19, 9:40 PM CDTSevere Thunderstorm WarningOUNWichita50 min
May 19, 9:59 PM CDTSpecial Weather StatementOUNFoard31 min
May 19, 10:14 PM CDTAreal Flood WarningOUNFoard, Knox3 hr
May 19, 10:23 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger52 min
May 19, 10:56 PM CDTAreal Flood AdvisoryOUNWilbarger3 hr
May 19, 11:06 PM CDTSpecial Weather StatementOUNFoard24 min
May 19, 11:09 PM CDTSpecial Weather StatementOUNWilbarger36 min
May 19, 11:24 PM CDTSpecial Weather StatementOUNWichita36 min
May 19, 11:27 PM CDTSpecial Weather StatementOUNFoard33 min
May 19, 11:33 PM CDTFlash Flood WarningOUNWichita, Wilbarger3 hr
May 19, 11:42 PM CDTAreal Flood WarningOUNFoard, Hardeman3 hr
May 20, 12:19 AM CDTAreal Flood WarningOUNFoard3 hr
May 20, 12:52 AM CDTSpecial Weather StatementOUNClay23 min
May 20, 1:18 AM CDTAreal Flood AdvisoryOUNBaylor, Knox3 hr
May 20, 4:35 PM CDTRiver Flood WarningOUNWichita, Wilbarger16 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.